MAUDE Adverse Event Report: BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 36488000
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd vacutainer® blood transfer device holder with female luer adapter dirt was found in polybag.No patient impact was reported.The following information was provided by the initial reporter: this report is about fm dirt.Fm dirt was in the polybag.
 
Additional Manufacturer Narrative
H.6 investigation summary: bd had not received samples, but 4 photos were provided for investigation.The photos were reviewed and the indicated failure mode for foreign matter was observed.Based on the photos the foreign matter is likely to be grease from the manufacturing equipment.Additionally, 48 retention samples from bd inventory were evaluated by visual examination and the issue of foreign matter was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode foreign matter.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17515400
Report Number2618282-2023-00064
Device Sequence Number14840139
Product Code JKA
UDI-Device Identifier50382903648806
UDI-Public50382903648806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number36488000
Device Lot Number3034742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown